Indiana, 2011Flooding in Indiana, April 11 to 30, 2011
April 11 to 30, 2011 · NWS PAH · 4 events in 4 counties and zones
The Ohio River rose above flood stage about mid-month. A series of heavy rainfall events gradually forced the river upward at an unsteady rate.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- $20,000
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Ohio River rose above flood stage about mid-month. A series of heavy rainfall events gradually forced the river upward at an unsteady rate. From Evansville downriver past the Wabash, the river continued rising past the end of the month. Impacts of the May crest will be included in the May report. April ended up being the second wettest April on record at Evansville. Most of the rain fell during the latter half of the month. A persistent southwest flow aloft tended to steer storms northeast from the Plains across the mid-section of the country. Cold fronts tended to stall near the Lower Ohio Valley as they became more parallel to the upper-level steering flow. Bands and clusters of thunderstorms frequently developed in the vicinity of the front, producing heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 11, 5:52 AM CST, 5 hours 8 minutes earlier.
Area forecast discussion, Apr 11, 5:52 AM CST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
652 AM CDT MON APR 11 2011
.UPDATE...
REVISED AVIATION DISCUSSION FOR 12Z TAFS.
&&
.DISCUSSION...
LINE OF STORMS ATTENDANT TO FRONT APPROACHING CWA ATTM. IN
GENERAL...APPROACHING LINE WILL BE ENCOUNTERING MORE STABLE
ENVIRONMENT THE FURTHER EAST IT MOVES. CLOSELY MONITORING NW 1/3
FA FOR SVR THREAT...WITH WATCH BOXES LINED UP TO BORDER...BUT
RECENT TRENDING PUTS INTO QUESTION WHETHER THIS WILL TRANSLATE
EWARD WITH A SVR THREAT...OR IF SO...MAYBE NOT VERY FAR.
REGARDLESS...FRONT AND LINE WILL MOVE IN...WITH SLOWER MODELING
APPEARING TO BE THE WAY TO GO. WE'VE ADJUSTED THIS TRENDING IN OUR
GRIDS...WITH A CATEGORICAL DAY EXPECTED AND LINGERING INTO TONIGHT
PERIOD AS WELL. WE EVEN INCLUDED A POST MIDNIGHT LINGER IN THE FAR
EAST FOR SLOW DEPARTURE OF SYSTEM.
BY TUES...POST FRONTAL COOLER/DRIER AIR MASS IS FILTERING IN AND
SKIES SHOULD CLEAR OUT. SLOW MODERATION OF TEMPS BEGINS BY MID
WEEK BUT NOT THE WARM UP WE JUST EXPERIENCED...MORE THE TYPICAL
1ST HALF OF APRIL TEMPERATURES. NEXT BEST CHC STORMS STILL LOOKS
POISED FOR LATE THU/THU NIGHT/EARLY FRI SO NO ADJUSTMENTS
NECESSARY TO EXTENDED. NOTE NON-DIURNAL TEMP TRENDING TODAY WITH
FRONT PASSING.
&&
.AVIATION...
A COLD FRONT WILL PROGRESS EAST ACROSS THE FORECAST TERMINALS THIS
MORNING...SHIFTING WINDS FROM SOUTHWEST TO NORTHWEST. WITH THE FRONT
IN THE VICINITY...SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE
THROUGH MUCH OF THE DAY. CONDITIONS WILL LIKELY FLUCTUATE BETWEEN
VFR AND MVFR DEPENDING UPON THE INTENSITY OF THE RAIN OVER A SITE AT
ANY GIVEN TIME. SCATTERED SHOWERS MAY LINGER INTO TONIGHT BEFORE
SKIES BEGIN TO CLEAR LATE.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 11, 10:24 AM CST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1124 AM CDT MON APR 11 2011
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-121000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1124 AM CDT MON APR 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
LOCALLY HEAVY RAIN WILL BE POSSIBLE THROUGH THE AFTERNOON
WITH THE BEST CHANCE EAST OF THE MISSISSIPPI RIVER. ISOLATED TO
SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE AS WELL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY
NIGHT. ISOLATED STRONG TO SEVERE STORMS CANNOT BE RULED OUT.
MINOR FLOODING IS FORECAST ON SOME AREA RIVERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Apr 11, 8:50 AM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
950 AM CDT MON APR 11 2011
KYZ017-022-111515-
CHRISTIAN KY-TODD KY-
950 AM CDT MON APR 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR TODD AND CHRISTIAN COUNTIES IN
SOUTH CENTRAL KENTUCKY UNTIL 1015 AM CDT...
AT 946 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH VERY STRONG WINDS OF 40 TO 50 MPH. THIS
STORM WAS LOCATED 6 MILES SOUTH OF HOPKINSVILLE...MOVING EAST AT 55
MPH.
LOCATIONS THAT MAY BE IMPACTED INCLUDE CROFTON...PEMBROKE...
TRENTON...GUTHRIE...ALLEGRE...ELKTON AND CLIFTY.
FREQUENT DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. THIS STORM
WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN STANDING
WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN
DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
Flood, Spencer
- When
- April 11, 11:00 AM CST to April 30, 11:59 PM CST
- Where
- Spencer County, Rockport to 0.54 mi NNE of Africa
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.880, -87.050
Moderate flooding occurred on the Ohio River. Some agricultural land was flooded, forcing farmers to delay planting.
Flood, Warrick
- When
- April 11, 3:00 PM CST to April 30, 11:59 PM CST
- Where
- Warrick County, Newburgh to 0.66 mi ESE of Newburgh
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.950, -87.420
Moderate flooding occurred on the Ohio River. At the Newburgh river gage, the river crested at 49.08 feet on the 29th. Part of Indiana Route 66 about one mile downriver from the dam was flooded. Highway 662 was flooded near the old lock and dam. Some low-lying agricultural land was flooded, forcing farmers to delay planting.
Flood, Posey
- When
- April 12, 5:00 PM CST to April 30, 11:59 PM CST
- Where
- Posey County, Mt Vernon to 0.28 mi SW of Mt Vernon
- Cause
- Heavy Rain
- Crop damage
- $20,000
- Reported by
- River/Stream Gage
- Coordinates
- 37.930, -87.900
Miles of farmland were submerged by the Ohio River, especially near the confluence of the flooded Wabash River.
Flood, Vanderburgh
- When
- April 15, 9:00 AM CST to April 30, 11:59 PM CST
- Where
- Vanderburgh County, 2.34 mi SSW of Evansville to 4.32 mi SSE of Smythe
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- River/Stream Gage
- Coordinates
- 37.951, -87.572
Ohio River floodwaters backed up into Pigeon Creek in Evansville. A truss bridge spanning Pigeon Creek at the mouth of the Ohio River was partially underwater. Widespread flooding of fields and some farm buildings occurred along Pigeon Creek near Interstate 164. A number of homes near Pigeon Creek were sandbagged. Some roads were underwater, mainly southwest of Evansville.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Vermont, April 11 to 14, 20111 death · $75,000 · 6 events
- Tornado and Hail in Alabama, April 11, 20111 injured · $321,000 · EF1 · 60 events
- Wildfire in Texas, April 11 to 22, 2011$1.3 million · 2 events
- Hail and Damaging Winds in Alabama, April 11, 2011$113,000 · 1.75 in hail · 34 events
- Hail and Damaging Winds in Georgia, April 11, 2011$170,000 · 50 kt wind · 13 events
- Damaging Winds in Arkansas, April 11, 2011$192,000 · 55 kt wind · 8 events
- Wildfire in Texas, April 11, 20112 injured · $50,000 · 1 event
- Damaging Winds in Mississippi, April 11, 2011$37,000 · 55 kt wind · 17 events
- Flooding in New York, April 11 to 12, 2011$30,000 · 3 events
- Hail and Damaging Winds in Tennessee, April 11, 2011$23,000 · 55 kt wind · 6 events
- Flash Flood and Damaging Winds in Tennessee, April 11, 2011$15,000 · 50 kt wind · 5 events
- Damaging Winds in Texas, April 11, 2011$100 · 53 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 292353, 292355, 292361, 292356.